Oregon, 2005High Wind in Oregon, November 5, 2005
November 5, 2005 · NWS MFR · 8 events in 2 counties and zones
A High Wind Warning was issued for the coastal areas of ORZ021/022 at 04/0908 PST, effective from 05/0700 through 05/1900 PST. The warning was cancelled at 05/1900 PST.
Every event with a place to put it; 8 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 8
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A High Wind Warning was issued for the coastal areas of ORZ021/022 at 04/0908 PST, effective from 05/0700 through 05/1900 PST. The warning was cancelled at 05/1900 PST. The above observations verified the warning.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before the first event at Nov 5, 8:40 AM PST, 20 minutes earlier.
Area forecast discussion, Nov 5, 8:40 AM PST, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
840 AM PST SAT NOV 5 2005
.DISCUSSION...
SATELLITE IMAGERY SHOWS THE COLD FRONT IS PUSHING FURTHER SOUTH THAN
PREVIOUS RUN HAD INDICATED. AS A RESULT MORE COLDER AIR IS EXPECTED
OVERNIGHT. THE FRONT IS STILL EXPECTED TO MOVE ACROSS SOUTHERN
OREGON THIS EVENING AND STALLS OVER OUR FORECAST AREA THROUGH
SUNDAY. HIGH WIND WARNING IS IN EFFECT FOR THE SOUTH OREGON COAST
TODAY THROUGH THIS EVENING. SATELLITE IMAGERY ALSO SHOWS A PLUME OF
TROPICAL MOISTURE AROUND 130W THAT IS MOVING NORTHWARD. THIS
MOISTURE FIELD IS EXPECTED TO BE PULLED INTO THE MAIN FLOW LEADING
TO HIGH RAINFALL AMOUNT OVER SOUTHERN OREGON COAST AND LOWER
JOSEPHINE COUNTY TONIGHT. LOCALIZED FLOODING IS POSSIBLE OVERNIGHT
FOR THOSE COUNTIES...MAINLY FROM SMALL STREAM AND IN URBAN AREAS. IN
ADDITION...WILL HAVE TO TAKE A CLOSER LOOK AT PRECIPITATION AMOUNT
IN THE MOUNTAINS AND MAY HAVE TO ISSUE A SNOW ADVISORY THERE.
.AVIATION...VFR CONDITIONS WITH SHOWERS WITH LOCAL EARLY MORNING MVFR
CEILINGS AND VISIBILITIES IN FOG IN THE INLAND VALLEYS.
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...HIGH WIND WARNING...ORZ021/022 0700-1900 PST SATURDAY.
GALE WARNING...FLORENCE OR TO OR/CA BORDER 0-60 NM 0700-2200
PST SAT.
CA...GALE WARNING...OR/CA BORDER TO POINT ST GEORGE 0-60 NM
0700-2200 PST SAT.
&&
FB
ALSO VISIT THE NWS ON THE WEB AT WWW.WEATHER.GOV/MEDFORDHazardous weather outlook, Nov 4, 10:24 PM PST, 10 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
1024 PM PST FRI NOV 4 2005
ORZ021-022-051400-
CURRY COUNTY COAST-SOUTH CENTRAL OREGON COAST-
1024 PM PST FRI NOV 4 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA
.DAY ONE...TODAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
HIGH WIND WARNING IS IN EFFECT FROM 7 AM SATURDAY THROUGH 7 PM
SATURDAY. SEE PDXNPWMFR FOR FURTHER INFORMATION.
.INSTRUCTIONS TO SPOTTERS...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
PZZ350-353-356-370-373-376-051400-
CAPE ARAGO TO FLORENCE, OR 20 TO 60 NM-
CAPE ARAGO TO FLORENCE, OR WESTWARD 20 NM-
CAPE BLANCO TO CAPE ARAGO, OR 20 TO 60 NM-
CAPE BLANCO TO CAPE ARAGO, OR WESTWARD 20 NM-
PT. ST. GEORGE, CA TO CAPE BLANCO, OR 20 TO 60 NM-
PT. ST. GEORGE, CA TO CAPE BLANCO, OR WESTWARD 20 NM-
350 PM PST FRI NOV 4 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA
.DAY ONE...TODAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
GALE WARNING IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY
EVENING. SEE COASTAL WATERS FORECAST FOR DETAILS.
GERIG
High Wind, South Central Oregon Coast
- When
- November 5, 9:00 AM PST
- Where
- South Central Oregon Coast forecast zone
- Measured
- 70 kt (81 mph) measured gust
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 42.979, -123.829 (the zone’s center; the record gives no point)
High Wind, South Central Oregon Coast
- When
- November 5, 9:00 AM PST to 3:00 PM PST
- Where
- South Central Oregon Coast forecast zone
- Measured
- 41 kt (47 mph) measured sustained
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 42.979, -123.829 (the zone’s center; the record gives no point)
Cape Blanco sustained winds exceeded warning criteria continuously during this time interval.
High Wind, South Central Oregon Coast
- When
- November 5, 12:00 PM PST
- Where
- South Central Oregon Coast forecast zone
- Measured
- 87 kt (100 mph) measured gust
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 42.979, -123.829 (the zone’s center; the record gives no point)
High Wind, Curry County Coast
- When
- November 5, 12:40 PM PST
- Where
- Curry County Coast forecast zone
- Measured
- 63 kt (72 mph) measured gust
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 42.467, -124.215 (the zone’s center; the record gives no point)
High Wind, Curry County Coast
- When
- November 5, 12:40 PM PST to 2:55 PM PST
- Where
- Curry County Coast forecast zone
- Measured
- 40 kt (46 mph) measured sustained
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 42.467, -124.215 (the zone’s center; the record gives no point)
Recorded at Gold Beach. During this time interval Warning level sustained winds were recorded in 7 of 10 observations taken every 15 minutes.
High Wind, Curry County Coast
- When
- November 5, 1:30 PM PST to 2:30 PM PST
- Where
- Curry County Coast forecast zone
- Measured
- 43 kt (49 mph) measured sustained
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 42.467, -124.215 (the zone’s center; the record gives no point)
High Wind, South Central Oregon Coast
- When
- November 5, 3:00 PM PST
- Where
- South Central Oregon Coast forecast zone
- Measured
- 63 kt (72 mph) measured gust
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 42.979, -123.829 (the zone’s center; the record gives no point)
High Wind, South Central Oregon Coast
- When
- November 5, 5:30 PM PST to 6:30 PM PST
- Where
- South Central Oregon Coast forecast zone
- Measured
- 44 kt (51 mph) measured sustained
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 42.979, -123.829 (the zone’s center; the record gives no point)
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Missouri, November 5, 2005$2.0 million · F2 · 26 events
- Tornado in Missouri, November 5, 2005$75,000 · F2 · 1 event
- Tornado in Arkansas, November 5, 20053 injured · F2 · 1 event
- Flash Flood and Hail in Wisconsin, November 5, 2005$1.1 million · 0.75 in hail · 5 events
- High Wind in Washington, November 5, 20051 injured · $500,000 · 1 event
- Hail and Damaging Winds in Illinois, November 5 to 6, 2005$21,000 · 1 in hail · 25 events
- Tornado in Arkansas, November 5, 20051 injured · F1 · 1 event
- Hail and Damaging Winds in Arkansas, November 5 to 6, 2005$26,000 · 70 kt wind · 3 events
- Damaging Wind in Michigan, November 5, 20051 injured · 57 kt wind · 1 event
- Winter Storm in Idaho, November 5 to 6, 20053 events
- Heavy Snow in Washington, November 5 to 6, 20053 events
- Hail in Missouri, November 5, 20051.75 in hail · 3 events